Vaso-Vagal Discussion

[ Home | Contents | Search | Post | Reply | Next | Previous | Up ]

vaso vagal and seizures



hello, my daughter was diagnosed with vasovagal syncope in march of her senior year in highschool. Sept152003 I recieved a call that they took her to ER because she was having seizures!? There is no history of this in my family.She was put on Tegretol, lost her driving privlidges, and started doubting her dream of being a firefighter.I was not satisfied with this so we ended up at Rush medical center in Chicago, at their "epileptic center" where we spent 3 days and my daughter underwent multiple tests, of which everything came back "normal."We were sent home and told she needs to "deal" with her stress in a "better" way. I tried to ask if the vasovagal syncope could have anything to do with these seizures?!!The tegretol was stopped and she could drive again. Well Nov.152003 my daughter had another seizure, both episodes they could not wake her(she had laid down) and both episodes she then went into seizure activity, and the paramedics described them as grand mal, although she did not lose bowel or bladder control.We went "back" to the neurologist and to my horror he put her back on tegretol, told her not to drive for a month.I again asked if the vasovagal snycope could be a factor in her seizures, and asked about nonepileptic seizures, he became very negative to these suggestions. He asked "how did they diagnose the vaso vagal, we told him with the tilt table test, after she had multiple months of "passing out " episodes.We left with a prescription for tegretol,my daughter was so down with this news.I just want to cry, no one seems to listen to me, I'm trying to find someone to help us, my daughter was perfectly healthy until this vasovagal depressor syncope, and she has now progressed into seizures, which medical staff say are from a "psychological" cause.We have an appt to see a psychologist, my daughter is on Fliornef for her low Blood pressure.I don't want to see her on seizure meds and psychological meds if this is not appropriate.Please can anyone help us??

This web site is not a substitute for a thorough medical evaluation and diagnosis of your vaso-vagal type symptoms.  Medical treatment and diagnosis is the only acceptable initial response to these serious symptoms since they might present from any number of life threatening and treatable illnesses. It is for you and your physician to rule out more serious illnesses; Please don't use this online forum as an alternative to getting responsible medical attention and being under the care of a physician for the duration of any unknown, suspected or dangerous vaso-vagal syndrome symptoms.
Last changed: June 22, 2007